Multaq (dronedarone) has been associated with liver damage, including severe liver failure. In January of 2011 the U.S. Food & Drug Administration (FDA) announced the label for Multaq (dronedarone) would be updated to warn of this risk. If you or a loved one suffered liver damage while taking Multaq(dronedarone), we want to hear from you today. You may be entitled to compensation for medical bills, lost wages, and pain and suffering.
Lawyers in our firm who practice exclusively in the area of defective pharmaceuticals are investigating Multaq (dronedarone) liver injuries. We are currently offering free case evaluations to victims of Multa(dronedarone) liver injuries and liver failure. If you or a loved one suffered a liver injury, liver failure, or required a liver transplant while using this drug we urge you to call us today to protect your legal rights.
FDA Multaq (Dronedarone) Liver Injury Warning
Multaq (dronedarone) is used to treat patients who have had an abnormal heart rhythm (atrial fibrillation or atrial flutter) during the past 6 months. Multaq (dronedarone) was designed to be a safer alternative to amiodarone, a generic medicine with serious liver and lung risks that is only approved for life-threatening irregular beating in the heart’s lower chambers. Since its approval in July 2009 through October 2010, around 492,000 Multaq (dronedarone) prescriptions were dispensed and around 147,000 patients filled Multaq (dronedarone) prescriptions.
Multaq (dronedarone) already carried a black box warning, the most severe type of warning, stating the drug can cause severe complications, including death, in people with recent severe heart failure and should not be used in those patients. Common side effects include fatigue, loss of strength, diarrhea, nausea and vomiting.
In January 2011, the FDA issued a drug communication to inform patients and doctors that Multaq (dronedarone) had been associated with liver injuries, including two cases of severe liver failure that required liver transplants. Both patients were female and approximately 70 years of age. In both cases, the patients had had normal liver serum enzymes before starting the drug.
In a letter to health care professionals, Sanofi-Aventis instructed doctors to tell patients to
immediately report any symptoms suggestive of liver injury. Such symptoms include:
- Right upper quadrant pain
- Dark urine
Patients should stop taking the drug in cases of suspected hepatic injury, the agency said. If doctors suspect a toxicity issue they should discontinue use of the drug and test the patient’s liver enzymes.
The FDA said the Warning and Precautions and Adverse Reactions” sections of the Multaq (dronedarone) label would be modified to reflect the liver injury risk. It is not yet known how often Multaq (dronedarone) liver damage or liver failure may occur. As the FDA’s alert pointed out, because adverse reactions to drugs are reported voluntarily, it is not always possible to estimate their frequency.
Help for Victims of Multaq (Dronedarone) Liver Injuries
Our firm is offering free case evaluations to victims of Multaq (dronedarone) liver damage. If you or someone you love suffered liver damage, liver failure, or required a liver transplant after treatment with Multaq (dronedarone), we urge you to contact us as soon as possible. Simply fill out our online form, or call 1-800-YOURLAWYER (1-800-968-7529) to discuss your case with us today.